Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Whats going on with me
Dec 18, 2009

Last Wednesday I was rushed to the ER with 103 fever, aches/pains, dehydrated, couldnt eat, bloody stool. They ran an anal finger sweep culture, took blood and gave me fluids to rehydrate. They told me that I was fine. I went home and it is now the following Wednesday. I still have watery stools every 10 minutes or so, fever sticking around 100 unless I take motrin, goes back to normal, horrible stomach cramps and can barely eat. I feel weak. I have hemorroids now too and some blood, mucous coming out when I wipe. Today the dr. gave me 750mg of Cipro 1x day. I still feel horrible. He also took stool samples for three days which I am waiting for the results. I am 40, fit, tcells 850, undetectable. Do I have some kind of stomach flu or parasite? I cant figure out why this is not going away. I was diagnosed 3 years ago, been on Norvir, Truvada, Reyataz for a little over a year now. Is this from HIV or the Meds?

Response from Dr. Henry

Unlikely due to your HIV meds or directly to HIV. Norwalk virus, C difficile, parasitic infections, and many other forms of mostly infection can trigger the chain of events you have experienced. once the gut is messed up often takes a while to rebalance after antibiotics-may need more of a full work up (such as more cultures and microscopic examination of stool) to sort out. KH



Previous
swine flu vaccine causes ITP on hiv+ not on meds.
Next
medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement